5/23/2000 Accutane May Be Linked To Depression, Suicide

In case you missed this I wanted to send this out again. I feel it is very
important to know. There are too many children on this type of medication and
little knowledge of these serious side effects to this drug. How many
children are ending up on antidepressants as a result of their acne meds?

Ann Blake-Tracy
_______________________________

http://www.pslgroup.com/dg/5d8e2.htm

FDA Reports Accutane May Be Linked To Depression, Suicide

WASHINGTON, MD — February 26, 1998 — The United States Food and Drug
Administration is advising consumers and health care providers of new
safety information regarding the prescription anti-acne drug Accutane
(isotretinoin) and isolated reports of depression, psychosis and rarely
suicidal thoughts and actions.

Accutane was approved in 1982 to treat only a very special type of acne —
severe nodular acne that has not responded to other therapies.

Although the Accutane label already included information regarding
depression as a possible adverse reaction, the agency felt health care
providers and others needed additional information as a result of adverse
event reports the agency has received.

FDA and the drug manufacturer are strengthening this label warning, even
though it is difficult to identify the exact cause of these problems. Such
problems could already be more common among the patient populations likely
to be on the drug.

However, because some patients who reported depression also reported that
the depression subsided when they stopped taking the drug and came back
when they resumed taking it, the agency and the manufacturer felt the
strengthened labelling was warranted as a precautionary measure.

Given the complex nature of depression and suicidal conditions, the new
label information will advise health care providers that merely
discontinuing the drug may be insufficient to remedy these adverse events
and that further evaluation may be needed.

558 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., DrugAwareness.org Newsletters and tagged , , .

admin

Leave a Reply